Mothering Forum banner
1 - 2 of 2 Posts

· Premium Member
Joined
·
4,952 Posts
Discussion Starter · #1 ·
I've been having tarry stools for the past several days. They are like when I take an iron supplement, but I haven' taken any new supplements. Diet has been basically unchanged - lots of beans, chili, corn, rice, chicken, gluten-free pancakes, sausage, soy yogurt, banana, ...

I could NOT figure it out. Then, I remembered that I've been drinking nettle tea since last Tuesday. Could I be getting THAT much iron from the nettle tea that it's causes my stools to look like I've taken an iron supplement?

What causes the tarry stools that sometimes occur with iron supplementation? I assumed that it was something not getting absorbed, but then I remembered something about red blood turn-over. Google isn't helping me! Can any of you?
 

· Premium Member
Joined
·
9,239 Posts
I believe it is unabsorbed iron. It's a listed side effect of iron supplements. And when we use a better absorbed form (bis-glycinate) I've never seen that change in stools. It always happened with iron supplements prior to my switch w/my son.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top